Alert archive / Idaho / High Wind Watches in 2021

High Wind Watch 1, NWS Boise, ID

June 22, 202114 counties in Idaho; Baker County, Malheur County, Oregon

NWS Boise, ID issued this high wind watch at Jun 22, 2021, 10:19 AM MDT for 14 counties in Idaho; Baker County, Malheur County, Oregon. It took effect at Jun 22, 2021, 5:00 PM MDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jun 22, 2021, 10:19 AM MDT (16:19 UTC)
In effect from
Jun 22, 2021, 5:00 PM MDT
Expired
Jun 22, 2021, 8:36 PM MDT
In force
4 hr
Issued by
NWS Boise, ID

Counties Ada County, ID, Adams County, ID, Boise County, ID, Camas County, ID, Canyon County, ID, Elmore County, ID, Gem County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Payette County, ID, Twin Falls County, ID, Valley County, ID, Washington County, ID, Baker County, OR, Malheur County, OR

The radar

The Boise radar (KCBX), 26 km from the middle of the area, began a volume at 16:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 4.3 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2021-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2021-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-396 J/kg
Mixed-layer LCL
2767 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-81 m²/s²
0-3 km storm-relative helicity
-53 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

838 
WWUS75 KBOI 221619
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
1019 AM MDT Tue Jun 22 2021

IDZ011>016-028>030-033-ORZ062>064-230400-
/O.NEW.KBOI.HW.A.0001.210622T2300Z-210623T0400Z/
West Central Mountains-Lower Treasure Valley ID-Boise Mountains-
Upper Treasure Valley-Southwest Highlands-Western Magic Valley-
Camas Prairie-Owyhee Mountains-Southern Twin Falls County-
Upper Weiser River-Baker County-Malheur County-
Oregon Lower Treasure Valley-
1019 AM MDT Tue Jun 22 2021 /919 AM PDT Tue Jun 22 2021/

...HIGH WIND WATCH IN EFFECT FROM 5 PM MDT /4 PM PDT/ THIS
AFTERNOON TO 10 PM MDT /9 PM PDT/ THIS EVENING...

* WHAT...Thunderstorm outflow winds this afternoon and evening
  have the potential to cause west to northwest winds 20 to 40 
  mph with gusts up to 60 mph.

* WHERE...Malheur and Baker County in eastern Oregon and 
  southwest Idaho.

* WHEN...From 5 PM MDT /4 PM PDT/ this afternoon to 10 PM MDT /9 
  PM PDT/ this evening.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Power outages are possible. Travel could be difficult,
  especially for high profile vehicles. Areas of blowing dust
  could cause hazardous driving conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
1 follow-up statement
108 
WWUS75 KBOI 230236
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
836 PM MDT Tue Jun 22 2021

IDZ029-ORZ062-063-230345-
/O.CAN.KBOI.HW.A.0001.000000T0000Z-210623T0400Z/
Owyhee Mountains-Baker County-Malheur County-
836 PM MDT Tue Jun 22 2021 /736 PM PDT Tue Jun 22 2021/

...HIGH WIND WATCH IS CANCELLED...

The watch has been cancelled. Some of the area has been upgraded
to a warning.

$$

IDZ011-013-033-230600-
/O.UPG.KBOI.HW.A.0001.000000T0000Z-210623T0400Z/
/O.NEW.KBOI.HW.W.0003.210623T0236Z-210623T0600Z/
West Central Mountains-Boise Mountains-Upper Weiser River-
836 PM MDT Tue Jun 22 2021

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

* WHAT...Gusts up to 60 mph.

* WHERE...West Central Mountains, Boise Mountains and Upper 
  Weiser River.

* WHEN...Until midnight MDT tonight.

* IMPACTS...Damaging winds may blow down trees and power lines.
  Widespread power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Thunderstorms are also possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

IDZ012-014>016-028-030-ORZ064-230400-
/O.UPG.KBOI.HW.A.0001.000000T0000Z-210623T0400Z/
/O.NEW.KBOI.HW.W.0003.210623T0236Z-210623T0400Z/
Lower Treasure Valley ID-Upper Treasure Valley-
Southwest Highlands-Western Magic Valley-Camas Prairie-
Southern Twin Falls County-Oregon Lower Treasure Valley-
836 PM MDT Tue Jun 22 2021 /736 PM PDT Tue Jun 22 2021/

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM MDT /9 PM PDT/ THIS
EVENING...

* WHAT...Gusts up to 60 mph.

* WHERE...Portions of southeast Oregon and south central and 
  southwest Idaho.

* WHEN...Until 10 PM MDT /9 PM PDT/ this evening.

* IMPACTS...Damaging winds may blow down trees and power lines.
  Widespread power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this high wind watch went out at Jun 22, 3:10 AM MDT, 7 hours 9 minutes earlier.

Area forecast discussion, Jun 22, 3:10 AM MDT, 7 hours 9 minutes before
Area Forecast Discussion
National Weather Service Boise ID
310 AM MDT Tue Jun 22 2021

.SHORT TERM...Today through Thursday night...Yesterday's thermal
axis in southeast Oregon will shift to south-central Idaho today.
Most places will stay at least five degrees below record highs
but a few spots will get close or set new records highs for today.
Those sites include McCall, Cascade, Fairfield, and Castleford in
Idaho, and Halfway in Baker County/OR.  Of greater importance is
the possibility of strong thunderstorms late today and early this
evening in eastern Oregon and western-most Idaho. Hi-res models
develop a line of strong thunderstorms late this afternoon in
southern Harney County and advance them  rapidly northeast
through Malheur and Baker Counties early this evening, weakening
in Valley County/ID around sunset. As thunderstorms pass through
Malheur County strong outflow winds way surge into the Treasure
Valley in Idaho. Gusts to 50 mph with areas of blowing dust are
expected. The stronger storms in Oregon will produce hail but the
lower atmospheric levels will be so warm that large hail is
unlikely to reach the ground. After thunderstorms end tonight
will quiet down and low temps Wednesday morning will be a little
cooler than today. Late Wednesday another surge of moisture from
the south will develop a chance of thunderstorms in Idaho mainly
south of the Snake River, and also in southeast Oregon, but they
should be weaker than today's storms. A few more thunderstorms
will develop along the NV/ID border late Thursday but they also
should be relatively week. Wednesday and Thursday will be a
little cooler than today but high temps will still be about 10
degrees above normal, before an extremely hot period this coming
weekend into early next week.

.LONG TERM...Friday through Tuesday...An upper level high along the
BC coast on Friday will build southeastward during the weekend. The
accompanying dry and hot air mass will build upon the already above
normal temperatures. Many locations will see near-record to record
heat over the weekend and into early next week as the high center
stalls over the interior NW. This is shaping up to be a prolonged
heat wave for the area.

&&

.AVIATION...VFR. Scattered thunderstorms Tuesday afternoon will
initiate over southeast Oregon, with a northeastward storm motion.
Gusty outflow winds will accompany the storms and spread into the
Snake Plain by Tuesday evening. Gusts of 40 to 50kt and blowing dust
are possible well away from the the thunderstorms. Surface winds:
5-15 kt outside of thunderstorms. Winds aloft at 10kft MSL: west
5-15 kt. Hot temperatures this week will lead to increased density
altitude.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...None.
OR...Fire Weather Watch from 2 PM MDT /1 PM PDT/ this afternoon
     through this evening ORZ637-646.
     Red Flag Warning until 11 PM PDT this evening ORZ636.

&&

www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise

SHORT TERM...LC
LONG TERM....DG
AVIATION.....DG

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 1:10 PM MDTFire Weather WatchBOIOwyhee, Twin Falls19 hr

Nearby

High Wind Watches in Idaho, 2021High Wind Watches in Oregon, 2021Every high wind watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.